MAUDE Adverse Event Report: MDT KYPHON NEUCHATEL MFG KYPHON XPANDER¿ INFLATABLE BONE TAMP; ARTHROSCOPE

MDT KYPHON NEUCHATEL MFG KYPHON XPANDER¿ INFLATABLE BONE TAMP; ARTHROSCOPE
Catalog Number K09A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned to manufacturer for evaluation; therefore, we are unable to determine the definitive cause of event.
 
Event or Problem Description
It was reported that patient with primary osteoporosis and compression fracture underwent balloon kyphoplasty at th12.Intra-op, while placing the balloon, ibt(inflatable bone tamp) ruptured.The procedure completed with the original product.The patient was not allergic to contrast media.No patient complications were reported.
 
Additional Manufacturer Narrative
Product analysis: functional evaluation of the ibt balloon identified a sharp cut at the balloon, disallowing inflation.The morphology, location and timing of the balloon rupture is consistent with in vivo contact with sharp object, such as bone splinters.

Brand Name
KYPHON XPANDER¿ INFLATABLE BONE TAMP
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MDT KYPHON NEUCHATEL MFG
pierre-à-bot 97
neuchâtel,ne 2000
CH  2000
MDR Report Key6335116
Report Number2953769-2017-00014
Device Sequence Number1709942
Product Code HRX
UDI-Device Identifier00613994703996
UDI-Public00613994703996
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K041454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberK09A
Device Lot Number0008228431
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/22/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/16/2017
Supplement Report FDA Received Date03/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1